| Model Number |
A300416A |
| Medical Device Problem Code |
Difficult to Remove (1528)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
09/25/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
Event or Problem Description
It was reported that the foley catheter's fluid was not remove from balloon.At end it was removed with some fluid about 1 to 2 ml in it.
Event or Problem Description
It was reported that the foley catheter's fluid was not removed from the balloon.It was eventually removed with about 1 to 2 ml of fluid in it.During an attempt to remove the foley catheter from the patient, 10 ml of air was removed instead of fluid.Another attempt was made to remove the fluid, however with significant resistance, 3 ml of normal saline was removed.The patient and catheter were repositioned for another attempt, which lead to the catheter being removed with 1-2 ml of normal saline left in the balloon.Afterwards, the catheter was tested in order to fill balloon and withdraw the fluid.It was difficult to instill, and even more fluid remained in balloon when attempted to withdraw it.The tubing was cut at the 'y' site, which did not allow fluid to drain out of the catheter.
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Additional Manufacturer Narrative
The reported event was inconclusive.No sample was returned for evaluation.A potential root cause for this failure could be due to "poor balloon design /inadequate material selection".The lot number was unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: "warning: on catheter, do not use ointments or lubricants having petrolatum base.They will damage silicone and may cause the balloon to burst.After use, this product may be potential biohazard, handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Caution: federal (u.S.A) law restricts this device to sale by or on the order of a physician.Do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100%silicone foley catheters, sterile unless package is opened or damaged.Single patient use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Catheters should be replaced in accordance with the cdc guideline" guideline for prevention of catheter-associated urinary tract infection, catheter encrustation, or any other catheter-related adverse effect, the catheter should be replaced.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe "stick" in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use.Recommended inflation capacities: 5cc balloon: use 10cc sterile water.30cc balloon: use 35cc sterile water.Do not exceed recommended capacities." correction: h.H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description